Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dealing with lipodystrophy
Nov 16, 2004

Hi, I was diagnosed HIV+ 10 years ago when I was 19 years old. 7 years ago when I was critical with CD4=3 and 1,000,000 vl, I started with the cocktail. Today my vl is <24 copies for about 3 years and about 800 cd4.

The thing is have started with hard lipo about 6 years ago and since then my doctor switched the meds often but no improvement. When I started with the meds, I started with crixivan which is well known today as a main cause for the lipo, then my doctor switched it to kaletra which again known as causing for the lipo and for the few past years I took zerit+videx+stocrin. Last year after pressing my doctor he took off the zerit and gave me viread instead. I know that the viread isn't known for causing the lipo but it's a year now since I 've stopped with the zerit and I feel the same, my legs are skinny with veins all out, huge stomach and hard lipo at my arms. Could it be things are getting worse even i've stopped with the zerit?

I am so frustrated, I started going to the gym , and my doctor says maybe diabetic meds will help me, what else can I do? Will it stay this way forever? Is there any hope for me? please I beg for some help !!! Everywhere I go people are looking at me, I feel so bad ! PLEASE HELP ME!!!

Response from Dr. Conway

I am so sorry for your situation. However, you should know that without the medications you took at the time that you took them, you would probably not be alive now...

Now, what to do? As far as your medications go, the only change I might still suggest is to substitute Atazanavir/Ritonavir for the Stocrin. This is because Atazanavir is not at all associated with lipodystrophy, and there are a few case reports of patients showing some reversal of lipodystrophy after switching to it.

As far as exercise goes, it would be important that it be regular and combine both cardio and weight work to be most effective. You might expect some good results, though...

As for diabetic medications, they do not appear to work for this. You might think about Serostim if you have insurance to pay for it, as it is quite expensive.

Good luck in dealing with this situation, and try to draw some strength and solace from the fact that you had a CD4 count of 3 and were at great risk of death at some point in the past. And keep your fingers crossed that someone smarter than I will discover the "miracle" cure in our lifetimes....



Previous
IgE levels are so high???
Next
PML in HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement